Alert archive / New York / Special Marine Warnings in 2003
Special Marine Warning 101, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Aug 26, 2003, 5:39 AM EDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2003, 5:39 AM EDT (09:39 UTC)
- Expired
- Aug 26, 2003, 6:15 AM EDT
- In force
- 36 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 26, 5:34 AM EDT, 5 minutes earlier.
Area forecast discussion, Aug 26, 5:34 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 534 AM EDT TUE AUG 26 2003 PATCHY FOG EARLY THIS MORNING ESPECIALLY SOUTHERN TIER. UPPER AIR SHORT TROUGH IS TRIGGERING SHOWERS AND THUNDERSTORMS ACROSS WESTERN NEW YORK THIS MORNING. AS THE SHORT WAVES MOVES EAST A DRY SLOT IS EXPECTED TO SET UP ACROSS THE FORECAST REGION AS ALSO INDICATED BY SUNY MM5 AND ETA 12. BY EVENING A NEW AREA OF THUNDERSTORMS WILL REACH WESTERN COUNTIES AND THEN SPREAD ACROSS ENTIRE WESTERN AND NORTHERN NEW YORK. LATER THIS AFTERNOON CAPES RISE TO 1800 WITH LIFTED INDEX OF -4. THIS INDEX AND CAPE CONTINUES INTO TONIGHT WITH MM5 INDICATED ALSO HEAVY RAINS. AN SPS ON SEVERE WEATHER OUTLOOK HAS BEEN ISSUED. ALTHOUGH THERE IS NO ACCUMULATIVE PRECIPITATION INDICATED ON THE MODELS...A WEAK FRONT MOVES THROUGH AROUND 12Z SO I PUT IN SMALL CHANCE OF SHOWERS THEN RIDGING MOVING IN WITH DRIER AIR AND SLIGHTLY COOLER TEMPERATURES. RIDGE WILL PLAY ITS PART ACROSS REGION INTO THURSDAY NIGHT BEFORE ANOTHER UPPER GREAT LAKES SYSTEM PRODUCES SHOWERS OR THUNDERSTORMS LATE THURSDAY NIGHT INTO FRIDAY NIGHT. PRESENT INDICATION THAT HIGH PRESSURE WILL BUILD ACROSS REGION FOR NEXT WEEKEND EXCEPT FOR A WEAK SURFACE TROUGH THAT COULD TOUCH OFF A SHOWER FOR LATE SATURDAY. .BUF...NONE. SPS ON SEVERE WEATHER OUTLOOK TODAY AND TONIGHT. EGR
Hazardous weather outlook, Aug 26, 4:35 AM EDT, 1 hour 4 minutes before
NYZ001>008-010>014-019>021-085-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 435 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. DOWNPOURS MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Aug 26, 4:39 AM EDT, 1 hour before
NYZ001>008-010>014-019>021-085-262045- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 439 AM EDT TUE AUG 26 2003 THE SEVERE PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT POTENTIAL FOR A THUNDERSTORM TO REACH SEVERE LIMITS OVER WESTERN AND NORTHERN NEW YORK TODAY AND TONIGHT. A SEVERE THUNDERSTORM IS ONE WITH HAIL SIZE OF THREE QUARTER INCH OR LARGER AND DAMAGING WINDS OF 58 MPH OR STRONGER. FREQUENT LIGHTNING AND LOCAL DOWNPOURS PRODUCING PONDING OF WATER ARE ALSO POSSIBLE. LISTEN FOR ANY POSSIBLE STATEMENTS, NOWCASTS, WATCHES OR WARNINGS FROM NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/BUF/
Special weather statement, Aug 26, 4:45 AM EDT, 54 minutes before
NYZ001>008-010>014-019>021-085-262045- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 445 AM EDT TUE AUG 26 2003 THE SEVERE PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT POTENTIAL FOR A THUNDERSTORM TO REACH SEVERE LIMITS OVER WESTERN AND NORTHERN NEW YORK TODAY AND TONIGHT. A SEVERE THUNDERSTORM IS ONE WITH HAIL SIZE OF THREE QUARTER INCH OR LARGER AND DAMAGING WINDS OF 58 MPH OR STRONGER. FREQUENT LIGHTNING AND LOCAL DOWNPOURS PRODUCING PONDING OF WATER ARE ALSO POSSIBLE. LISTEN FOR ANY POSSIBLE STATEMENTS, NOWCASTS, WATCHES OR WARNINGS FROM NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/BUF/
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:16 AM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 44 min |
| Aug 26, 7:37 AM EDT | Special Marine Warning | BUF | 38 min | |
| Aug 26, 8:10 AM EDT | Severe Thunderstorm Warning | BUF | Erie | 35 min |
Nearby
Special Marine Warnings in New York, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.